MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/17MM; KNEE TIBIAL INSERT

MEDACTA INTERNATIONAL SA GMK-HINGE FIXED TIBIAL INSERT SIZE 4/17MM; KNEE TIBIAL INSERT
Model Number 02.09.0417H
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery at about 4 months for yoke screw (post screw) loosening.A new pivot with pivot screw was implanted successfully using the torque wrench.
 
Additional Manufacturer Narrative
Batch review performed on (b)(6) 2022: lot 1900729: (b)(4) items manufactured and released on (b)(6) 2019.Expiration date: 2024-04-22.No anomalies found related to the problem.To date, (b)(4) items of the same lot have been sold without any similar reported event in the period of review.Clinical evaluation performed by medical affairs director: few months after primary tkr with a constrained device, the patient feels apin and the radiographic analysis shows a loose screw in the joint.The patient is taken to surgery and the screw replaced with a new one.It is possible that the torque wrench had not been used in primary surgery: this may lead to insufficient torque being applied to tighten the screw, and in turn this is a possible cause for self-unscrewing of the fixation screws, which could be reproduced in the laboratory.No further clinical consequence is to be expected.Visual inspection performed by r&d knee manager: revision surgery of a gmk hinge tibial insert performed 3 months after the primary surgery because hinge post screw was found not loosened in the joint.The hinge post extension with its screw have been sent back to medacta for inspection.Tibial insert and its secure screw have not been sent back.The screw looks intact, with no signs of damage.It is still possible to completely engage the screw into the post extension.No other elements potentially relevant for the event can be noted on the returned parts.From visual inspection it is not possible to determine the root cause for this unlikely and undesired event. the usage of the torque limiting screwdriver, mandatory for this application, has not been confirmed.We can only suppose that the hinge screw was not properly secured or that the hinge post was not well connected to the femoral component before its fixation with the screw.One of these could had led the loosening of the screw in the joint; but there is no evidence in support of these hypothesis.  reason for unscrewing remains unknown.From visual inspection there is no evidence that the event is related to a faulty device.

Brand Name
GMK-HINGE FIXED TIBIAL INSERT SIZE 4/17MM
Common Device Name
KNEE TIBIAL INSERT
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
stefano baj
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key16022747
Report Number3005180920-2022-00939
Device Sequence Number6997794
Product Code KRO
UDI-Device Identifier07630030825217
UDI-Public07630030825217
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K130299
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/21/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/22/2024
Device Model Number02.09.0417H
Device Catalogue Number02.09.0417H
Device Lot Number1900729
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/07/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/27/2022
Initial Report FDA Received Date12/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite